It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-08-2007, 11:36 AM   #1
Senior Member
(female)
 
Join Date: Aug 2006
Location: Colorado
Posts: 167
Post-It HB User
Sigh..breakthrough bleeding

I love my pill (Yaz) and was hoping that I wouldn't get this side effect, but it looks like I have. I did a quick search on the boards but was wondering if someone could answer a few questions for me.

Yaz is low dose and I know that breakthrough bleeding is common with low-dose pills. My only concern is that this is the fourth month of taking Yaz, and it's just now starting. I know it's more common in the early months (1-3 months) of adjusting to a new pill, but quite frankly I expected that if there were going to be side effects, they'd happen within the first few months as my body seems to adjust fairly quickly (like a week) to the pill and potential side effects.

So my question is has anyone experienced breakthrough bleeding after taking the pill for awhile? It's pretty much like an extremely light period. I'm 99.9% sure I'm not pregnant and this isn't implantation bleeding or whatever since DH has been on a few business trips in the past month and we also have used condoms as a backup during those days I'm taking the inactive pill. I even adjusted my pill-taking time to an hour earlier since daylight savings occurred in the middle of my pill pack and haven't missed any pills or taking them late. I still have another 2 weeks before I'm even through with this pack.

I guess I'm just frustrated because I really like this pill and I'm going to be bummed if I have to switch. If I do have to switch, will switching to a pill with a higher progestin amount help the breakthrough bleeding? It's been going on for 3 days now and starting to get annoying.

 
Sponsors Lightbulb
   
Old 11-09-2007, 11:46 AM   #2
Junior Member
(female)
 
Join Date: Nov 2007
Location: USA
Posts: 25
BayBeGirl HB User
Thumbs down Re: Sigh..breakthrough bleeding

I am having the same problem. The only difference is I am taking Reclipsen. I thought that it was strange for me to be doing that, but I have been bleeding for exactly 2 months. I do not like these third-generation pills. No, to me...this is not normal. I know that these pills have a low dose of estrogen, but they have bad side effects.

 
Old 11-09-2007, 01:25 PM   #3
Newbie
(female)
 
Join Date: Oct 2007
Location: Canada
Posts: 2
LittleMissLilac HB User
Re: Sigh..breakthrough bleeding

Yes! I have. I just wrote in another area about this. I've been on the pill for about 10 years and have made a few switches throughout that time. My first pill I was on was Alesse (doctor took me off of that when he thought it might be causing depression, so went to a triphasic and was actually on Tryphasil for at least 5 years).
I digress, wanted a monophasic last year to try to skip periods so went on Marvelon. It worked but had other nasty side effects. I went back on Alesse and had horrible breakthrough bleeding. I thought it was just the new pill. But after 3 months of it finally adjusting (no more breakthroughs) i was late on one pill and got 7 more days of a period mid-cycle.

So that ticked me off obviously and am now on Minestrin but had about 5 days of bleeding since starting it (12 in total because of Alesse). I'm hoping it goes away and think it finally has. Will see a doctor next week if this persists.

Quote:
Originally Posted by Post-It View Post

So my question is has anyone experienced breakthrough bleeding after taking the pill for awhile?

 
Old 11-09-2007, 07:38 PM   #4
Senior Member
(female)
 
Join Date: Aug 2006
Location: Colorado
Posts: 167
Post-It HB User
Re: Sigh..breakthrough bleeding

Thanks for your replies, ladies! It's frustrating, isn't it? I had a lot less bleeding today so hopefully it's on its way out for good. If it keeps it up, though, I'll probably give my doc a call and talk about switching, which bums me out. I was on Apri Oral for 2 years but it made me anxious and depressed, so I switched to Yaz and it's been awesome. Maybe I need to find a pill with just a bit higher dose of hormones... man I hate switching pills. I'll keep y'all updated if it continues. Sorry we have to go through this!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
period or breakthrough bleeding? help! tess_h Birth Control 4 06-23-2008 03:09 PM
Loestrin 24 Fe - breakthrough bleeding sirkirsten Birth Control 7 05-13-2008 08:43 PM
Breakthrough bleeding, ovulation...Help PLEASE AZ24 Trying to Conceive (TTC) 6 08-02-2007 02:31 PM
2 months of breakthrough bleeding on Yaz- Plz help!! CNK789 Birth Control 2 02-08-2007 11:51 AM
Breakthrough Bleeding - NEED HELP! jbitt Birth Control 15 02-13-2006 10:56 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Kszan (36), KREgirl09 (6), lorileamc (5), Princesa (5), Titchou (3), Seraph (3), Remod (3), janewhite1 (2), Chantal6 (2), writeleft (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (857), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 09:54 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!